Alert archive / Missouri / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 6, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 6, 2026, 10:25 PM CST for Boone County, Cole County, Moniteau County, Missouri. It was in force for 31 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2026, 10:25 PM CST (04:25 UTC)
- Expired
- Mar 6, 2026, 10:56 PM CST
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, MO, Cole County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 10:30 PM CST | TSTM WND DMG | 3 Ne Easley, MO | Tree reported down on roadway. |
| Mar 6, 10:35 PM CST | TSTM WND DMG | 4 S Columbia, MO | Report of a 10 inch diameter tree over the roadway. |
| Mar 6, 10:35 PM CST | TSTM WND DMG | 6 Ne Easley, MO | Report of a tree down on the roadway. |
| Mar 6, 10:39 PM CST | TSTM WND GST 68 | 7 Ese Columbia, MO | Bradford Farm Missouri Mesonet weather station measured wind gust. |
| Mar 6, 10:40 PM CST | TSTM WND DMG | 2 Ne Columbia, MO | Report of electric pole down on the roadway. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.8
The text
As transmitted.
261
WUUS53 KLSX 070425
SVRLSX
MOC019-051-135-070515-
/O.NEW.KLSX.SV.W.0006.260307T0425Z-260307T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1025 PM CST Fri Mar 6 2026
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Boone County in central Missouri...
Northwestern Cole County in central Missouri...
Northeastern Moniteau County in central Missouri...
* Until 1115 PM CST.
* At 1025 PM CST, severe thunderstorms were located along a line from
over Rocheport to near Jamestown, or along a line from 13 miles
west of Columbia to 7 miles northeast of California, moving east at
45 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
California, Jamestown, Kliever, Rocheport, Lupus, McBaine, Sandy
Hook, Columbia, Easley, Midway, Marion, Wilton, Hartsburg, Ashland,
Columbia Regional Airport, Murry, Hallsville and Centralia.
This includes the following State Parks...
Rock Bridge State Park, Finger Lakes State Park and Jewell Cemetery
Historic Site.
This includes Interstate 70 in Missouri between exits 115 and 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
&&
LAT...LON 3911 9250 3921 9211 3906 9211 3906 9213
3903 9214 3902 9213 3890 9217 3888 9215
3887 9216 3885 9214 3883 9215 3881 9214
3870 9223 3864 9222 3862 9261 3868 9262
3892 9250 3898 9257
TIME...MOT...LOC 0424Z 249DEG 39KT 3898 9258 3880 9246 3870 9248
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Elmore1 follow-up statement
834
WWUS53 KLSX 070456
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1056 PM CST Fri Mar 6 2026
MOC019-051-135-070506-
/O.CAN.KLSX.SV.W.0006.000000T0000Z-260307T0515Z/
Boone MO-Cole MO-Moniteau MO-
1056 PM CST Fri Mar 6 2026
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR BOONE, NORTHWESTERN
COLE AND NORTHEASTERN MONITEAU COUNTIES...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with these thunderstorms.
&&
LAT...LON 3911 9250 3921 9211 3906 9211 3906 9213
3903 9214 3902 9213 3890 9217 3888 9215
3887 9216 3885 9214 3883 9215 3881 9214
3870 9223 3864 9222 3862 9261 3868 9262
3892 9250 3898 9257
TIME...MOT...LOC 0425Z 249DEG 39KT 3898 9256 3880 9244 3870 9247
$$
ElmoreWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 5:54 PM CST, 4 hours 31 minutes earlier. Its key messages:
- Thunderstorms will move into the area tonight. One or two may be severe between midnight and 6am in northeast MO, southeast MO, and west-central IL. Damaging winds and a brief tornado are the primary hazards.
- This weekend will be dry and breezy. Temperatures will drop during the day Saturday behind a cold front.
- There is another chance of showers and thunderstorms Tuesday into Wednesday.
Area forecast discussion, Mar 6, 5:54 PM CST, 4 hours 31 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 554 PM CST Fri Mar 6 2026 .KEY MESSAGES... - Thunderstorms will move into the area tonight. One or two may be severe between midnight and 6am in northeast MO, southeast MO, and west-central IL. Damaging winds and a brief tornado are the primary hazards. - This weekend will be dry and breezy. Temperatures will drop during the day Saturday behind a cold front. - There is another chance of showers and thunderstorms Tuesday into Wednesday. && .SHORT TERM... (Through Late Saturday Night) Issued at 255 PM CST Fri Mar 6 2026 20z surface analysis shows a low pressure system in central Kansas with a dryline extending south through the OK and TX and a cold front bending back into Colorado. The stationary front that brought us persistent cloud cover all week now sits in the Upper Midwest, leaving the Mid-Mississippi Valley within an open warm sector. To call it warm is nearly an understatement. Temperatures have rocketed through the morning, with KSTL reporting 79 degrees at noon, 6 degrees from a record high. Even a cloudy, rain-soaked Kirksville reaching 69 degrees at the same time. This airmass is also very moist. Dewpoints in the upper 50s and low-60s have taken hold across the region, with KSTL even breaking their daily high dewpoint record at noon (61 degrees breaks old record of 60 degrees set in 1974/1973). If this site reaches 65 degrees, it will be the earliest 65 degree dewpoint of the year on record (current earliest: March 8th, 1974). All of this warmth and moisture has resulted in increased instability, though where that instability lies in the thermal profile will likely wobble between this afternoon and tomorrow morning. As of noon, all guidance and the behavior of ongoing convection in western and north-central MO suggest it's elevated in nature. Farther south and southeast, ACARS soundings as well as a visible developing cu-field show that destabilization is occurring in the region with about 1500 J/kg of SBCAPE present, but this is so far away from any forcing that thunderstorm development is slim to none. The points of interest this afternoon lie in 1) how ongoing convection will affect the environment for tonight and 2) how thunderstorms firing in Oklahoma will evolve as they enter southern Missouri this evening. Confidence is high that discrete supercells will weaken and congeal as they move farther in time and space from a more favorable environment. How quickly they weaken will directly determine tonight's potential hazards. If they remain discrete for longer, all hazards are on the table including damaging wind, a brief tornado, and large hail. If they congeal into a/a few bowing segment(s) and remain strong this far northeast, damaging wind and a brief tornado will be the primary threats. The last scenario is that the supercells congeal and weaken substantially before they arrive in southeast Missouri. In this case, damaging wind and a brief tornado are still the primary hazards, but the chance of them occurring is lower than otherwise. The thunderstorms mentioned above will reach the forecast area ahead of additional thunderstorms lining a cold front. Although guidance is still highly variable concerning exact timing and strength of everything, one constant is that discrete convection in eastern Kansas will congeal into a QLCS and weaken by the time it arrives in central and northeast Missouri by 07-08z due to waning daytime instability. This deterioration may also be aided by the arrival of the pre-frontal thunderstorms eating up the little remaining instability left, but this is uncertain. In fact, the two systems merging may create a brief uptick in intensity before they ruin each other completely. In short, this is an ever-evolving situation. Although our confidence in severe weather occurring tonight is decreasing, the environment this afternoon and evening will need to be monitored closely for any changes. Showers and thunderstorms won't exit the area completely until nearly noon tomorrow, late enough for daytime instability to build back up and for additional showers to fire along the 925 mb front. These showers are expected to develop into thunderstorms with time, but that likely won't occur until they exit our CWA completely to the southeast in the early afternoon. What will be more noticeable tomorrow are the falling temperatures through the day. 24 hour high temperatures for all but southeast Missouri and southwest Illinois will occur near midnight, with afternoon "highs" only reaching the 40s and 50s for the northwestern half of the CWA. This is 20 - 30 degrees cooler than today's near record warmth, and breezy conditions will make that apparent. Jaja && .LONG TERM... (Sunday through Next Friday) Issued at 255 PM CST Fri Mar 6 2026 Saturday's cooler weather won't last long. By Sunday, afternoon temperatures will rebound into the 60s areawide, and by Monday highs in near 80 degrees are expected to make a return. This period will also be dry, creating great conditions for outdoor activities. The peace ends Tuesday into Wednesday, though, as another cold front approaches and brings the potential for severe weather back into the forecast. There is still ample variability among guidance concerning Tuesday's severe threat stemming from the upper level pattern. A cutoff low in Baja California is expected to push east along the US/Mexico border before ejecting energy into the Mid-Mississippi Valley during the timeframe in question. How strong this low/trough is and its exact location by that time, however, are still very uncertain. For this reason, though we're confident in precipitation falling during this period, PoPs are smeared between Monday night and Wednesday. As models become more aligned, expect this long stretch of probabilities to become more focused in time and location. Jaja && .AVIATION... (For the 00z TAFs through 00z Saturday Evening) Issued at 542 PM CST Fri Mar 6 2026 Thunderstorms are expected to impact all terminals at various times this evening through early Saturday morning. Confidence on exact timing is relatively low due to variability in how hi-res guidance shows these clusters/broken segments evolving tonight. The first to be impacted will be KCOU/KJEF with the cluster located over central MO just prior to 00z this evening. Most of this activity skims KJEF, while directly impacting KCOU with locally heavy rainfall and MVFR cigs/vsbys. Beyond that, another area to be watched is over northeast OK, where a separate batch of thunderstorms is organizing. Throughout the late evening, these thunderstorms track northeast near KJEF/KCOU with a direct path over the metro terminals after midnight. The key question at that point is how activity to the northwest along the cold front interacts with the southern cluster. Current thinking is for thunderstorms to eventually congeal into a broader stratiform rain with embedded thunderstorms. This late-night activity may include embedded bowing segments with localized gusts up to around 50kts. Thunderstorm intensity is likely to be waning with eastward movement and severity may be limited. The cold front clears the region between mid/late morning Saturday. Northwesterly flow and dry air gradually breaks sky cover, improving conditions to VFR Saturday afternoon. Maples && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 6, 2:55 PM CST, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 255 PM CST Fri Mar 6 2026 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-072100- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 255 PM CST Fri Mar 6 2026 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms will move through the area tonight. A few may be severe. Primary hazards are damaging wind and a brief tornado. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms Monday night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Jaja
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 6:27 PM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Mar 6, 6:27 PM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Mar 7, 2:31 AM CST | Severe Thunderstorm Warning | LSX | Boone, Callaway | 19 min |
| Mar 7, 3:06 AM CST | Areal Flood Advisory | LSX | Crawford, Iron, Reynolds, Washington | 62 min |
| Mar 7, 4:08 AM CST | Flash Flood Warning | LSX | Crawford, Iron, Reynolds, Washington | 5 hr |
| Mar 7, 4:50 AM CST | Severe Thunderstorm Warning | LSX | Iron, Madison | 40 min |
| Mar 7, 5:05 AM CST | Areal Flood Advisory | LSX | Sainte Genevieve, Saint Francois | 7 hr |
| Mar 7, 8:59 AM CST | Areal Flood Advisory | LSX | Crawford, Iron, Reynolds, Washington | 3 hr |
| Mar 7, 10:38 AM CST | River Flood Warning | LSX | Franklin, Jefferson | 30 hr |
| Mar 7, 10:50 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 3 days |
| Mar 7, 11:43 AM CST | River Flood Warning | LSX | Reynolds | 27 hr |
| Mar 7, 11:45 AM CST | River Flood Warning | LSX | Crawford | 33 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.